A Caltech Library Service

Pointwise domination of matrices and comparison of Fp norms.

Simon, Barry (1981) Pointwise domination of matrices and comparison of Fp norms. Pacific Journal of Mathematics, 97 (2). pp. 471-475. ISSN 0030-8730.

See Usage Policy.


Use this Persistent URL to link to this item:


Let p be a real number in [1, ∞) which is not an even integer. Let N = 2[p/2] + 5. We give examples of N X N matrices A and B, so that |aij| ≤ bij but Tr([A*A]p/2) > Tr([B*B]p/2).

Item Type:Article
Additional Information:© 1981 Pacific Journal of Mathematics. Received December 19, 1980. Research partially supported by NSF Grant MCS-78-01885. Sherman Fairchild Visiting Scholar; on leave from Departments of Mathematics and Physics, Princeton University. It is a pleasure to thank V. Peller for most valuable correspondence and S. Friedland for useful discussions.
Record Number:CaltechAUTHORS:SIMpjm81
Persistent URL:
Alternative URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:837
Deposited By: Tony Diaz
Deposited On:12 Oct 2005
Last Modified:26 Dec 2012 08:41

Repository Staff Only: item control page